Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 5, 2023, 5:44 AM CDT for Madison County, Arkansas. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2023, 5:44 AM CDT (10:44 UTC)
- Expired
- Apr 5, 2023, 6:00 AM CDT
- In force
- 16 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 5:52 AM CDT | TORNADO | 2 Nne Weathers, AR | A TORNADO SNAPPED LARGE TREE LIMBS AND UPROOTED SMALL TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:27 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Apr 5, 4:54 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 702 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 6.2
The text
As transmitted.
096
WFUS54 KTSA 051044
TORTSA
ARC087-051115-
/O.NEW.KTSA.TO.W.0015.230405T1044Z-230405T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
544 AM CDT Wed Apr 5 2023
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southeastern Madison County in northwestern Arkansas...
* Until 615 AM CDT.
* At 543 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Witter, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Kingston... Witter...
Boston... Weathers...
Red Star...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3583 9353
3582 9352 3578 9361 3594 9374 3611 9348
3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 1043Z 236DEG 37KT 3591 9362
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
923
WWUS54 KTSA 051100
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
600 AM CDT Wed Apr 5 2023
ARC087-051110-
/O.CAN.KTSA.TO.W.0015.000000T0000Z-230405T1115Z/
Madison AR-
600 AM CDT Wed Apr 5 2023
...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3583 9353
3582 9352 3578 9361 3594 9374 3611 9348
3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 1056Z 236DEG 37KT 3601 9344
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 5, 2:57 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 5, 2:57 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 257 AM CDT Wed Apr 5 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 257 AM CDT Wed Apr 5 2023 Strong cold front has moved into northeast Oklahoma early this morning, currently located north of a Tulsa, Miami line. At this time, storms remain elevated behind the front, limiting the tornado potential. There remains a low chance that additional storms could develop further south and reside in move favorable environment given the strong instability/shear profiles. Regardless, some severe threat will continue as storms move through the remainder of northeast Oklahoma into northwest Arkansas with damaging wind/large hail possible. Storms should shift east of the CWA by mid morning with the severe threat ending. Otherwise, gusty northwest winds at 25 to 30 mph will continue this morning behind the cold front with highs only climbing to around 60 across northeast Oklahoma. The gusty winds should slowly subside this afternoon, however with a drier air-mass in place, a limited fire weather threat is expected as RH values fall into the 20 to 25 percent range north of I-44. && .LONG TERM... (Tonight through Tuesday) Issued at 257 AM CDT Wed Apr 5 2023 Surface high pressure will build into the region tonight and with light winds/clear skies, good radiation cooling is expected. Low temperatures are forecast to fall to near or just below freezing in a few locations across far northeast Oklahoma, near the OK/KS state line. Given the freeze will not be widespread, no headlines are anticipated at this time. The cool weather will continue through the remainder of the work week with mild/pleasant conditions for the Easter weekend as a slow warming trend develops. Precipitation chances will remain minimal, except for maybe a few showers over far southeast Oklahoma during the day Friday. Models in better agreement for the early part of next week as surface ridge aloft develops over the southern Plains. Unseasonably warm/breezy conditions expected with highs back into the lower to mid 80s Tuesday/Wednesday. Although low level moisture will begin to slowly increase during this time, at least a limited fire weather threat will be possible, especially in areas with ongoing drought conditions. && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Wed Apr 5 2023 Mostly VFR cigs can be expected across the TAF sites, though a period of MVFR cigs and vsbys in a period of TSRA that will accompany a cold front that will move through tonight. Will use tempo groups given the 1-2 hour duration of TSRA. Behind the front, VFR elements will prevail for the remainder of the valid period. Winds will shift to the W-NW with gusts up to 25 kts expected for a few hours. Winds will relax during the afternoon and become less than 10kts after 00z. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 37 63 39 / 0 0 0 0 FSM 68 43 64 44 / 60 0 0 0 MLC 63 41 63 43 / 0 0 0 0 BVO 59 32 63 33 / 0 0 0 0 FYV 64 37 62 39 / 40 0 0 0 BYV 67 39 58 38 / 60 0 0 0 MKO 60 39 63 41 / 0 0 0 0 MIO 57 36 60 36 / 0 0 0 0 F10 60 39 63 40 / 0 0 0 0 HHW 66 45 62 47 / 20 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...23
Hazardous weather outlook, Apr 5, 4:03 AM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
403 AM CDT Wed Apr 5 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
403 AM CDT Wed Apr 5 2023
...SEVERE WEATHER REMAINS LIKELY THIS MORNING SOUTH OF I-44...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Along and south of I-44.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing .
DISCUSSION...
Scattered strong to severe thunderstorms will continue to move
across portions of northeast Oklahoma into northwest Arkansas this
morning. Large hail and damaging winds will be likely with the
stronger storms, along the cold front, south of I-44. Any isolated
thunderstorms that develop ahead of the front would have an
enhanced tornado threat. The storms are expected to shift east of
northwest Arkansas by mid morning with the severe threat ending.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SUNDAY...No Hazards.
MONDAY...Very High Fire Weather Potential.
TUESDAY...High Wind Potential.
EXTENDED DISCUSSION...
Warm and breezy conditions will develop into the early part of
next week with fire weather once again becoming a concern.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 5, 4:45 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 AM CDT Wed Apr 5 2023
ARZ001-010-011-051015-
Madison AR-Benton AR-Washington AR-
445 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of east central Benton,
west central Madison and central Washington Counties through 515 AM
CDT...
At 445 AM CDT, Doppler radar indicated a strong thunderstorm near
Prairie Grove, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Huntsville...
Lowell... Farmington...
Prairie Grove... Elkins...
Tontitown... West Fork...
Lincoln... Greenland...
Hindsville... Wesley...
Hobbs State Park... War Eagle...
Drake Field Airport... Johnson...
Elm Springs... Goshen...
This includes Interstate 49 between mile markers 52 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern Arkansas.
&&
LAT...LON 3584 9437 3597 9450 3641 9408 3608 9373
TIME...MOT...LOC 0945Z 227DEG 51KT 3600 9429
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 4:48 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Wed Apr 5 2023
ARZ001-OKZ062-063-068-051015-
Benton AR-Cherokee OK-Delaware OK-Mayes OK-
448 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of west central Benton,
Delaware, southeastern Mayes and northern Cherokee Counties through
515 AM CDT...
At 448 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Locust Grove, moving northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Jay... Grove...
Gentry... Locust Grove...
Colcord... Kansas...
Oaks... Maysville...
Peggs... Rose...
Leach... Twin Oaks...
Lake Eucha State Park... Zena...
Murphy... Cherokee City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3627 9444 3616 9475 3616 9480 3614 9480
3599 9522 3601 9523 3604 9523 3604 9521
3607 9521 3608 9527 3612 9530 3660 9475
TIME...MOT...LOC 0948Z 232DEG 61KT 3615 9513
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 5, 5:11 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 AM CDT Wed Apr 5 2023
ARZ011-019-020-051045-
Madison AR-Franklin AR-Crawford AR-
511 AM CDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of southeastern Madison,
Franklin and northeastern Crawford Counties through 545 AM CDT...
At 510 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Cass to 6 miles west of Ozark.
Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Ozark... Altus...
Denning... St. Paul...
Wiederkehr Village... Cass...
Saint Paul... Kingston...
Boston... Pettigrew...
Witter... Fern...
Jethro... Red Star...
Combs... Turners Bend...
Cecil... Lonelm...
Dutton... Etna...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until noon CDT for northwestern and
west central Arkansas.
&&
LAT...LON 3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3542 9371 3539 9378 3542 9380
3538 9381 3536 9387 3560 9411 3613 9352
3612 9348 3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 1010Z 237DEG 47KT 3572 9382 3547 9395
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 5, 5:14 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 AM CDT Wed Apr 5 2023
ARZ001-002-010-011-051100-
Carroll AR-Madison AR-Benton AR-Washington AR-
514 AM CDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of northeastern Benton,
northwestern Madison, Carroll and northeastern Washington Counties
through 600 AM CDT...
At 514 AM CDT, Doppler radar indicated strong thunderstorms 5 miles
east of Springdale and 4 miles southwest of Hindsville. Movement was
northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Springdale... Berryville...
Eureka Springs... Green Forest...
Garfield... Beaver...
Hindsville... Forum...
Hobbs State Park... Clifty...
Withrow Springs State Park... War Eagle...
Urbanette... Grandview...
Goshen... Blue Eye...
Beaver Lake... Larue...
Pleasant Ridge... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas.
&&
LAT...LON 3603 9396 3620 9415 3650 9389 3650 9330
3636 9330
TIME...MOT...LOC 1014Z 221DEG 54KT 3616 9405 3612 9393
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 5, 5:19 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 AM CDT Wed Apr 5 2023
ARZ001-010-OKZ063-068-069-051100-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
519 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southwestern Benton,
southwestern Washington, southeastern Delaware, Adair and
southeastern Cherokee Counties through 600 AM CDT...
At 519 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Cherokee Landing State Park, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tahlequah... Siloam Springs...
Stilwell... Gentry...
Lincoln... Decatur...
Westville... West Siloam Springs...
Watts... Adair State Park...
Christie... Cincinnati...
Maryetta... Cookson...
Cherokee Landing State Park... Baron...
Eldon... Proctor...
Ballard... Wedington...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for northwestern
Arkansas...and northeastern Oklahoma.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3581 9433 3564 9501 3564 9504 3578 9510
3639 9447
TIME...MOT...LOC 1019Z 229DEG 50KT 3576 9500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 5, 5:39 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
539 AM CDT Wed Apr 5 2023
OKZ073>075-051115-
Haskell OK-Pittsburg OK-Latimer OK-
539 AM CDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southwestern
Haskell, northwestern Latimer and east central Pittsburg Counties
through 615 AM CDT...
At 539 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Robbers Cave State Park, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Quinton... Kinta...
Robbers Cave State Park... Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until noon CDT for southeastern
Oklahoma.
&&
LAT...LON 3490 9544 3502 9554 3526 9521 3512 9509
TIME...MOT...LOC 1039Z 234DEG 34KT 3502 9540
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:21 AM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Apr 5, 4:44 AM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Apr 5, 4:45 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Apr 5, 4:56 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 49 min |
| Apr 5, 5:11 AM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Apr 5, 5:14 AM CDT | Special Weather Statement | TSA | Carroll | 46 min |
| Apr 5, 5:25 AM CDT | Tornado Warning | TSA | Carroll, Madison | 50 min |
| Apr 5, 5:28 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 29 min |
| Apr 5, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 51 min |
| Apr 5, 6:05 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 40 min |
| Apr 5, 6:30 AM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Apr 5, 6:38 AM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Apr 5, 6:44 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| Apr 5, 6:45 AM CDT | Special Weather Statement | TSA | Carroll | 30 min |
| Apr 5, 6:48 AM CDT | Special Weather Statement | TSA | Madison | 42 min |
| Apr 5, 7:00 AM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| Apr 5, 7:17 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
| Apr 5, 7:24 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 32 min |
| Apr 5, 7:44 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
Nearby
Tornado Warnings in Arkansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.